Hoping someone can help. I’m in week 3 of taking Pristiq for anxiety and panic. It came up as my first choice on a gene testing kit. Unfortunately I’ve been nauseous, have little appetite and have some stomach pain. Is this just initial start up? Do you think it will go away? The anxiety has been a lot better since so I want this to work. Any advice would be helpful. Thanks.
Hi, Mmm! They will go away:
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
I really liked Pristiq... But after several weeks of treatment with it, I started with stomach pains (which then resulted in bloody stools). I stopped taking it -- then my stomach cleared up. Had a discussion with my doctor about it on my next visit. I tried getting back on it again a few months later (with ok from my primary care doc), and the same thing happened again. I was so disappointed, because it really had started to help with my anxiety/depression.
I’ve had the gene test myself -unfortunately unless it’s been improved mine isn’t “following “ what it said. Pristiq was supposed to be great for me but did absolutely nothing. I didn’t have those side effects but they are common & will most likely pass soon. Just do not ever stop this med cold turkey!!! I had to wean off over several months. If it seems to be helping your anxiety I’d give another week & if not improved check with your doc, also make sure you do not lose weight too quickly & have your vitamins checked, eat small meals but try to keep your calories as normal as possible. I lost weight too fast 25 lbs & it wrecked havoc on my hair. Not good if your female for sure. Not everyone has this experience. My docs realize no matter what I try it will be hit or miss. Im currently only taking 25 mg Zoloft (only been 2 months) mostly for depression.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Jul 2017 • 1 answer
Updated 27 Aug 2017 • 3 answers
Updated 20 May 2018 • 3 answers
Updated 28 Jul 2018 • 1 answer
Updated 19 Sep 2018 • 3 answers